MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM
Model Number 26159SHW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that despite following the disinfection instructions, the scissors in question showed oxidation signs and rust from the first use.During the tenth use of the device in medical procedure, one of the branches of the scissors broke off inside the uterine cavity.The fragment was recovered and extracted with no adverse consequences for the patient.Procedure was completed successfully but with a prolongation of more than 30 mins.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, POINTED, 5 FR., 34 CM
Common Device Name
SCISSORS, POINTED, 5 FR., 34 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key21596427
Report Number2020550-2025-00441
Device Sequence Number8878031
Product Code GCJ
UDI-Device Identifier04048551094471
UDI-Public04048551094471
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
Report Date (Section F) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159SHW
Device Catalogue Number26159SHW
Device Lot NumberVL02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2025
Event Location Other
Date Report to Manufacturer03/14/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA03/13/2025